ANGIODYNAMICS, INC SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Back to Search Results |
| Model Number |
H787CT80STPDVI1 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Thrombosis/Thrombus (4440); Limb Pain (4836)
| Date of Event |
07/19/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
Event or Problem Description
On (b)(6) 2023, (b)(6) underwent placement of an angiodynamics' smart port ct device, catalog # ct80stpd-vi, lot # 5763794.Upon information and belief, the device's description is as follows: smart port ct single titanium port system with attachable 8.0f x 66cm polyurethane catheter and 8 f introducer kit.The device at issue was implanted by (b)(6), pa-c, at (b)(6) for the chemotherapy treatment of plaintiff's lung cancer.On or around (b)(6) 2023, plaintiff presented to (b)(6) with a chief complaint of arm pain where further testing and imaging were taken.It was determined by dr.(b)(6), do that plaintiff had acute thrombosis of the right subclavian vein and right internal jugular vein, two blood clots, in relation to the smart port ct.On or around (b)(6) 2023, plaintiff was transferred to the or at (b)(6) where plaintiff's smart port ct was then removed by (b)(6), pa-c.After removal of the defective smart port ct port-a-cath, plaintiff did not have an opportunity to consult with (b)(6), pa-c, about the causes of his catheter thrombosis.Plaintiff knew he had a thrombosis, but he did not know his thrombosis was caused by the smart port ct's defects and/or by the defendants' conduct.Plaintiff did not discover the heightened risk of thrombosis related to the smart port ct's defects until around (b)(6) 2023, when plaintiff saw a social media ad which detailed potential defects in port catheter products, and when she subsequently filled out a questionnaire, and then got in contact with (b)(6).
Additional Manufacturer Narrative
The customer's reported complaint description of patient thrombosis cannot be confirmed given the patient centric nature of this serious adverse event (sae).No port device was returned for evaluation since there was no report of port device malfunction, damage or performance issue during in situ use/treatment.Thrombosis is cautioned in the device dfu as potential complication for an implanted port system.A device history record (dhr) review of the indicated packaging lot revealed no quality related issues or manufacturing deficiencies at the time of manufacture.There have been no other reported complaints for the indicated packaging lot for similar patient thrombosis issue.Labeling review: the directions for use (dfu) that is supplied with this port device contains the following statements: warnings absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.A blood return should be present prior to usage of device for any therapy or testing.If the patient complains of pain, or if there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure.Precautions: for peripheral placement, irritation to the vein, resulting in postoperative thrombophlebitis, has been associated with guidewire and introducer insertion.When using percutaneous introducers: to avoid blood vessel damage, do not allow the percutaneous introducer sheath to remain indwelling in the blood vessel without the internal support of a catheter or dilator.If more than one drug is to be administered, between the individual drug applications, flush the system with 5 to 10 ml normal saline for injection to prevent drug interactions.After any infusion, injection or bolus application, the system should be flushed with normal saline for injection or locked with a heparin solution per institutional protocol to prevent thrombotic occlusion of the catheter.Potential complications: use of an angiodynamics port system involves potential risks normally associated with the insertion or use of any implanted device or indwelling catheter including but not limited to: these complications are well documented in literature and should be considered when a venous access device is utilized.Air embolism.Catheter malposition.Clot formation.Fibrin sheath.Infection.Inflammation.Thromboembolism.Thrombophlebitis.Thrombosis.Post-operative care: the incision site should be monitored for signs of infection, inflammation, hematoma, device rotation or erosion.Routine wound care should be given to these sites.The smart port ct implantable port may be used immediately after verification of catheter placement.Instruct patient to avoid any heavy exertion or strenuous activity during the first few days after surgery.General guidelines: each access of an angiodynamics smart port ct implantable port should be performed using aseptic technique.Follow institutional universal precautions.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.(b)(4).